Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
juco989

Didn't Know I was On Accutane...Will it get better?

Recommended Posts

I have been using 10mg a day (20mg for the first week, then down to 10mg for two more weeks) of "accutane", and I'm on my second week now. My dermatologist is actually a childhood friend of my aunt, so he prescribed accutane for me, except the label was in Korean because he's from Korea. When I picked up the prescription, it read "Isotrenin" which I found out later was another alias for "Accutane". I went on wikipedia and the picture of the pills were exactly the same as the ones I have...small, purple, and egg-shaped. For the first week, everything was fine, but on my 7th day I started noticing whiteheads appearing especially around my chin area. Not knowing what to do, I popped two. The next day, I woke up to more. I also found out later that day that my skin was sore and now I have a chin full of whiteheads that won't go away. I really didn't know until today that I was on accutane, so I was out in the hot sun four days earlier for graduation for about 3 hours without protection...bad move right? I was wondering how long it would take to actually improve my acne? It hurts like hell...Contacted the dermatologist today, and he said that the pills would "release the oil" from my skin and make my acne worse to begin with....It's just so disgusting, and I had to cancel plans to hang out with friends because of it. Before the accutane, he had me taking three pills that cleared my skin ten-full, but now, ever since I started on the accutane, it has just gotten worse. I mean, I trust my dermatologist, who graduated from Harvard, so I hope that he knows what he's doing. Any thoughts? How long will it take to get better? Thanks.

Share this post


Link to post
Share on other sites
Any thoughts? How long will it take to get better? Thanks.

Yes- my initial thought is that your dermatologist is really irresponsible. It is incomprehensible that he would not think to advise you on to how to manage your course.

As far as how long it will take.... i went through a similar period at the onset of my course, and the white heads lasted like 4 days or so. As luck would have it of course, those four days were when i was out of town visiting someone. Ugh.... no am awesome experience.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×